MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of hubq0797 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that the physician flushed the hickman catheter at the end of the procedure and noticed it to be leaking.The catheter was removed and a new one was placed.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, but the cause could not be determined due to the request of non-destructive testing.One hickman s/l 9.6fr catheter was returned for investigation.The catheter extended 18.7cm from the distal end of the surecuff.What appeared to be blood residue was observed within the fibers of the cuff.The catheter had been marked with blue ink along the distal end of the clamping oversleeve.A functional test revealed a leak in the clamping oversleeve.The leak site was located 9mm from the distal edge of the clamping oversleeve.A microscopic examination of the leak site revealed a ½ mm c-shaped breach in the tubing.Since non-destructive testing was requested, the catheter was not cut open to observe the breach from within the catheter.With the observed leak, the complaint was confirmed, but the cause of the breach in the tubing could not be determined.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of hubq0797 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
HICKMAN 9.6 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7054228
Report Number3006260740-2017-02124
Device Sequence Number11298894
Product Code LJS
UDI-Device Identifier00801741051852
UDI-Public(01)00801741051852
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0600564
Device Lot NumberHUBQ0797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1